It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 12-01-2012, 08:51 AM   #1
Newbie
(female)
 
Join Date: Sep 2009
Location: upstate NY
Posts: 5
candrews922 HB User
Question prevastatin and myositis/high cholesterol

Hi. I am hypothyroid and have been on levothyroxine for almost a year. I also am a cholesterol producer. I usually hover around 200. My cholesterol was I think around 330 when I discovered I was hypothyroid. I knew the 2 had to be connected because my diet hadn't changed. With thyroid medication the cholesterol has come down to hover at 250. My doc keeps trying to get me to take prevastatin, I am on a bunch of meds already for all my "conditions", this one has side effects that can be serious. I have numerous muscle issues already. I took the prevestatin and the next day had burning pain in my thighs , front and back and my backside"butt". Has anyone here had the muscle pain reaction to a statin drug. Is a burning pain and ache one of the symptoms you had?

 
Reply With Quote
Old 01-30-2013, 03:22 AM   #2
Newbie
(male)
 
Join Date: Jan 2013
Posts: 1
shaoun HB User
Re: prevastatin and myositis/high cholesterol

I'm still struggling;more than i'd like to admit. It's re-assuring to know that there's a place I can unburden myself, in a non-judgemental atmosphere.

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-04-2013, 05:04 AM   #3
Senior Member
(female)
 
Join Date: Jul 2010
Posts: 239
NJLinda HB UserNJLinda HB UserNJLinda HB UserNJLinda HB User
Re: prevastatin and myositis/high cholesterol

Hi, I was on Lipator for about 15 years due to high cholestrol. March of 2012 I developed severe muscle aches all over my body. It felt like my muscles were knotting. My doctor immediately took me off the drug and things got better real fast. I still had swollen joints and they tested my ANA which came back positive. But they did blame most of my muscle pain from Lipator. I am currently not on anything for HC but I do need it. My body produces a lot of cholestrol. My answer is yes, you can.

 
Reply With Quote
Old 02-22-2013, 02:34 AM   #4
Member
(female)
 
Join Date: Feb 2012
Location: USA
Posts: 64
hopefloats36 HB Userhopefloats36 HB User
Re: prevastatin and myositis/high cholesterol

I have burning pain in my proximal muscles upon exertion of them. It was not known the cause of my myositis although years prior to diagnosis I used a medication to lower my cholestrol. I was not aware of muscle side effects at the time...I wish I was. Just my opinion, but if the cholestrol med caused muscle symptoms, I'd be cautious.

Best wishes as u advocate for your health.

Last edited by Administrator; 02-22-2013 at 09:21 AM.

 
Reply With Quote
Old 03-09-2013, 10:02 PM   #5
Junior Member
(female)
 
Join Date: Mar 2013
Location: Missouri
Posts: 31
Withered HB User
Re: prevastatin and myositis/high cholesterol

I've been on pravastatin for several years, not aware of the side effect of muscle pain. During my last visit to my primary care doc, I mentioned again the severe thigh pain especially at night. I complained about it before and doctor said I would have a lot of pain with my fibro. One year later she said that statins could cause this type of pain. Told me if I wanted to quit taking it that it could take up to 6 weeks to leave your system before you would know if this is the cause. The pain is worse some days than others and the last few days its not so bad. Since I take one every day, I figured if it was caused by statins that it should hurt everyday???Does anyone know if that is the case? I'm definately considering discontinuing these to see what happens.

 
Reply With Quote
Old 06-07-2013, 07:25 PM   #6
Newbie
(female)
 
Join Date: Jun 2013
Location: Texas
Posts: 5
Coconut2013 HB User
Re: prevastatin and myositis/high cholesterol

Beware of statins particularly if you have the muscle side affects. Muscle problems is a well known side effect with doctors but most don't pay much attention. My brother and sister both developed a condition called IBM. It is a disorder that causes muscle wasting and at this time has no known cure. My brother developed it after a few years on statins. My sister was on Lipotar for about ten years and then switched to Crestor and a couple of years later she began to develop symptoms.. She complained of muscle pain during the early therapy of Lipitor and the doctor reduced the dose and it went away. Please note that the doctors said there is no evidence that statins caused This but he promptly took her off it. She believes that the drug had something to do with it since she had muscle pain previously with it and she believes the Crestor may have been the largest contributor. I have not needed a statin at this point but if I do I will not take it. IBM is progressive and statistics say most will be in a wheelchair in 10 years. My brother falls frequently and my sister's legs are so weak she has to push herself up out of a chair. If anyone is interested, Google it for info.

 
Reply With Quote
Old 06-07-2013, 07:44 PM   #7
Newbie
(female)
 
Join Date: May 2013
Posts: 9
JennaN61 HB User
Re: prevastatin and myositis/high cholesterol

Hello, I was on Pravastatin too and developed VERY sore painful muscles and difficulty moving. I felt horrible on that medication and stopped taking it. I told my doctor I will never in this lifetime take another statin medication. My upper arm muscles still hurt. I have been off the statins for several months now. I'm not one to fuss about medications but this one (to me) is very questionable. I too had a positive ANA while on it and my doctor told me at that time not to worry about it. NOW I know why. I have since had two ANA results come back Negative. Go figure..... IMHO statins are dangerous, at least for some people. I am sure there are people out there having no problems at all and that is fine, but for me personally, not a good thing...

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



CROSTHWAITE (2), duncan1 (1), shar621 (1), sportie7 (1), Testkit (1), lydmom (1), blessedtobeme (1), dutchess99 (1), allizfullofluv (1), danni j (1)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:24 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!